Header

UZH-Logo

Maintenance Infos

Laplace approximations for sums of independent random vectors. II: Degenerate maxima and manifolds of maxima


Bolthausen, E (1987). Laplace approximations for sums of independent random vectors. II: Degenerate maxima and manifolds of maxima. Probability Theory and Related Fields, 76(2):167-206.

Abstract

We consider expressions of the form Z n =E(exp nF(S n /n)) where S n is the sum of n i.i.d. random vectors with values in a Banach space and F is a smooth real valued function. By results of Donsker-Varadhan and Bahadur-Zabell one knows that lim (1/n) log Z n =sup x F(x)-h(x) where h is the so-called entropy function. In an earlier paper a more precise evaluation of Z n is given in the case where there was a unique point maximizing F-h and the curvature at the maximum was nonvanishing. The present paper treats the more delicate problem where these conditions fail to hold.

Abstract

We consider expressions of the form Z n =E(exp nF(S n /n)) where S n is the sum of n i.i.d. random vectors with values in a Banach space and F is a smooth real valued function. By results of Donsker-Varadhan and Bahadur-Zabell one knows that lim (1/n) log Z n =sup x F(x)-h(x) where h is the so-called entropy function. In an earlier paper a more precise evaluation of Z n is given in the case where there was a unique point maximizing F-h and the curvature at the maximum was nonvanishing. The present paper treats the more delicate problem where these conditions fail to hold.

Statistics

Citations

Dimensions.ai Metrics
31 citations in Web of Science®
21 citations in Scopus®
25 citations in Microsoft Academic
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Laplace approximations; degenerate maxima; manifolds of maxima; entropy function
Language:English
Date:1987
Deposited On:20 Oct 2009 13:56
Last Modified:21 Feb 2018 11:51
Publisher:Springer
ISSN:0178-8051
Additional Information:The original publication is available at www.springerlink.com
OA Status:Closed
Publisher DOI:https://doi.org/10.1007/BF00319983
Related URLs:http://www.zentralblatt-math.org/zbmath/search/?q=an%3A0608.60018

Download

Full text not available from this repository.
View at publisher